MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC

COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC
Model Number SPM-149
Medical Device Problem Codes Loss of or Failure to Bond (1068); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Erythema (1840); Fever (1858); Fistula (1862); Unspecified Infection (1930); Pain (1994); Scar Tissue (2060); Scarring (2061); Chills (2191); Discharge (2225); Hernia (2240); Injury (2348); Impaired Healing (2378); Abdominal Distention (2601); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of incisional ventral hernia.It was reported that after implant, the patient experienced recurrence, open wound, pseudo granuloma, infection, chronic non-healing wound with a small drainage tract from the midline scar, purulent material, infected unincorporated mesh, pain at a firm mass in upper left abdomen, multiple pseudo granulomata, scar tissue, cyclical fevers, chills, erythema, bulge, purulent draining defect in right lower quadrant, and fistula.Post-operative patient treatment included revision surgeries, debridement of cavity, removal of scar tissue, wound exploration, iv antibiotics, repair of hernia with mesh, excision of infected mesh and sutures, excision of draining sinus tract, excision of granuloma, and incision and drainage of wound infection.

Brand Name
SURGIPRO
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key8927115
Report Number1219930-2019-04871
Device Sequence Number2206985
Product Code FTL
UDI-Device Identifier10884521101333
UDI-Public10884521101333
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K915526
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2007
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPM-149
Device Catalogue NumberSPM-149
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2019
Initial Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR